Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have not dewormed since years, have craving for eating stones. What medicines should be taken?

Dear Dr. Stephen, thank you for attending to my query.I have a confession to make. I have not dewormed myself for almost five years now. The last time i did it backfired on me and when i went to hospital, after running tests i was found to have amoebiosis which i was given treatment. I also have a very bad craving for eating stones which is due to low iron and calcium levels. How do i go about deworming because i feel it wouldn t be wise to just buy the medication over the counter and proceed with instructions. Please help. Wanjiru
Asked On : Fri, 25 Jan 2013
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
This condition of craving for eating of stones is called as PICA and is generally found in women,small children and children with developmental abnormalities such as AUTISM.
PICA is generally associated with low levels of nutrition or malnutrition and person generally has low levels of iron and zinc in body.There could be presence of worms also.
Treatment of worms can be done by taking single tablet of ALBEDAZOLE 400 mg.
It can be repeated at a interval of 15 days.
Normally tjis meficine is very safe but can cause some diarrhea,pain abdomen,nausea,headache etc.
Serious side effects are very rare.
Answered: Tue, 9 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor